diabetestalk.net

Does Diabetes Affect The Liver

Share on facebook

How Does Diabetes Affect People?

Diabetes is a metabolic disorder in which there is increased blood glucose level. Now although there is excess of glucose in blood, the cells are not able to utilize that glucose. The cells are actually starving. Here comes the role of insulin. Insulin facilitates the intake of glucose by the cells. Almost all the cells in our body have these receptors. In diabetes mellitus there is insulin deficiency due to which cells are not able to utilize glucose. This insulin deficiency can be absolute or relative. I will not go into the details of the various causes of insulin deficiency. Let's just focus on what happens when cells cannot utilize glucose and there is excess of glucose in the blood. Excess of glucose in blood results in excess of glucose in urine. Glucose is a sugar and it produces osmotic effect due to which water and electrolytes of the urine are also increased. Hence there is polyuria along with polydypsia. If this persists the patient might go into shock. As the cells cannot utilize glucose the liver starts producing ketone bodies as a source of energy. Excessive formation of ketone bodies may lead to ketoacidosis. Long term diabetes may lead to microangiopathies like dia Continue reading >>

Share on facebook

Popular Questions

  1. mal72

    Can steroid cream cause an increase in BG's?

    My dermatologist recently put me on a topical steroid cream for a rash on my lower leg. I asked her if this would cause my BG to increase as I know an oral steroid does. She said it shouldn't but the past few days I have noticed a slight increase. I am worried my Victoza is starting to be less effective or maybe it's the steroid cream. Anyone else have a similar experience?

  2. furball64801

    Good question but giving a number would be good, to say its a slight higher it could be several things besides the cream, did you wash your hands with warm soap and water before testing. What did you eat and what were readings before testing and eating many things can affect a reading.

  3. gigem99

    A couple of years ago, I put some hydrocortisone cream on my foot because of some kind of nasty rash or something. Within a few hours, my BG's began to climb, and climb, and climb some more (I could see it on my CGM). I won't even get close to steroids since I saw that.
    Tom

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes